MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; YANKAUER,BULB TIP,ON/OFF CONTROL,STERILE

Medline Industries, LP MEDLINE; YANKAUER,BULB TIP,ON/OFF CONTROL,STERILE
Catalog Number OR164
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that yankauer broken in surgery after being used for suction, when surgeon was removing it from the "patient's" belly.
 
Additional Manufacturer Narrative
According to the facility, during surgery the device was noted to be broken while out of the patient; the product was inserted into the site of use (incision) and removed, and it was discovered to be broken while out of the patient, prior to re-insertion into the incision site.A sample was received for evaluation and visual inspection was conducted with the provided sample; finished good production records were reviewed and component trending was reviewed.Based on the visual inspection of provided sample, the complaint was confirmed.The cause code was documented as ¿comp./part defective, broke¿; the vendor has been notified and the supplier quality team will monitor this issue for trending purposes.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
YANKAUER,BULB TIP,ON/OFF CONTROL,STERILE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
rylee rosenberg
three lakes drive
northfield, IL 60093--275
MDR Report Key50671184
Report Number1417592-2026-33853
Device Sequence Number18448661
Product Code JOL
UDI-Device Identifier40888277107466
UDI-Public40888277107466
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberOR164
Device Lot Number18324020002
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Initial Report FDA Received Date09/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown